Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 119, NWS New Orleans, LA

June 27, 2001Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2001, 11:00 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 11:00 AM CDT (16:00 UTC)
Expired
Jun 27, 2001, 12:00 PM CDT
In force
60 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Lafourche Parish, LA, Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2889 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 271603
SVRNEW
LAC057-109-271700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...CUT OFF...GALLIANO...LAROSE...
  THIBODAUX
  TERREBONNE PARISH IN SOUTHEAST LOUISIANA

* UNTIL NOON CDT

* AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTH OF HOUMA NEAR DULAC...MOVING   
  NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FREQUENT 
TO CONTINUOUS LIGHTNING WILL ALSO INCREASE THIS RISK OF GETTING 
STRUCK IF CAUGHT OUTDOORS. TAKE COVER IN A STURDY BUILDING AND STAY 
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL WITH RATES OF 2 TO 3 INCxHES OF HOUR WILL ALSO 
OCCUR WITH THIS STORM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:00 AM CDT, 1 hour earlier.

Area forecast discussion, Jun 27, 10:00 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1000 AM CDT WED JUN 27 2001

WILL UPDATE ZONES TO BRING POPS UP TO THE 60 TO 70 PERCENT RANGE AND
TO INCREASE SEVERE WORDING TO HIT IT A LITTLE HARDER. SQUALL LINE
MOVING INTO -8 LI AIR OVER SOUTHEAST LOUISIANA TRIGGERED BY VORT
MAXES ROTATING UNDER LARGE UPPER LEVEL LOW SITUATED OVER THE
MISSOURI BOOTHEEL.

RICKS INDEX SHOWS WIND GUSTS OF 34 TO 44 KT AND PEA SIZED HAIL
THREAT BUT THIS MAY BE CONSERVATIVE BASED ON A 337K LIFT. VERY HIGH
PW WILL ALSO PROVIDE LOCALIZED FLOOD THREAT.

.NEW...NONE
LA...NONE.
MS...NONE.
24

In the hours before

Special weather statement, Jun 27, 5:51 AM CDT, 5 hours 9 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 AM CDT WED JUN 27 2001

...SYNOPSIS...
SURFACE HIGH PRESSURE WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THROUGH TONIGHT.

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER MUCH OF
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. NO WIDESPREAD SEVERE
THUNDERSTORMS ARE EXPECTED. HOWEVER...TEMPERATURES ALOFT ARE COOL
ENOUGH FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORM
DEVELOPMENT WITH THE GREATEST THREAT OF SEVERE WEATHER BEING HAIL
AND DAMAGING WINDS. BRIEF HEAVY RAIN AND FREQUENT LIGHTNING CAN ALSO
BE EXPECTED WITH SOME OF THE THUNDERSTORMS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Jun 27, 5:52 AM CDT, 5 hours 8 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 AM CDT WED JUN 27 2001

...SYNOPSIS...
SURFACE HIGH PRESSURE WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THROUGH TONIGHT.

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER MUCH OF
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. NO WIDESPREAD SEVERE
THUNDERSTORMS ARE EXPECTED. HOWEVER...TEMPERATURES ALOFT ARE COOL
ENOUGH FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORM
DEVELOPMENT WITH THE GREATEST THREAT OF SEVERE WEATHER BEING HAIL
AND DAMAGING WINDS. BRIEF HEAVY RAIN AND FREQUENT LIGHTNING CAN GALSO
BE EXPECTED WITH SOME OF THE THUNDERSTORMS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Jun 27, 6:30 AM CDT, 4 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 AM CDT WED JUN 27 2001

...SYNOPSIS...
SURFACE HIGH PRESSURE WILL PREVAIL ACROSS SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI THROUGH TONIGHT.

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER MUCH OF
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. NO WIDESPREAD SEVERE
THUNDERSTORMS ARE EXPECTED. HOWEVER...TEMPERATURES ALOFT ARE COOL
ENOUGH FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORM
DEVELOPMENT WITH THE GREATEST THREAT OF SEVERE WEATHER BEING HAIL
AND DAMAGING WINDS. BRIEF HEAVY RAIN AND FREQUENT LIGHTNING CAN ALSO
BE EXPECTED WITH SOME OF THE THUNDERSTORMS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Jun 27, 11:00 AM CDT, 0 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED JUN 27 2001

...SYNOPSIS...
VERY MOIST AND UNSTABLE AIRMASS MOVING THROUGH SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI AROUND SURFACE HIGH PRESSURE WHICH IS SITUATED
OVER THE SOUTHEAST U.S.

...THUNDERSTORMS...
THUNDERSTORMS WILL MOVE OVER THE AREA THIS AFTERNOON.  SOME
THUNDERSTORMS BECOMING SEVERE WITH ASSOCIATED SMALL HAIL...STRONG
GUSTY WINDS IN EXCESS OF 50 MPH...AND FREQUENT LIGHTNING. ISOLATED
BRIEF TORNADOES ARE POSSIBLE. HEAVY RAIN WITH RATES OF 2 TO 3 INCHES
AN HOUR ARE POSSIBLE WITH LOCALIZED FLOODING OF STREETS AND STREAM.

ACTIONS...LOCAL EMERGENCY OFFICIALS SHOULD BE ON THE ALERT OF THE
POSSIBILITIES OF THESE SEVERE THUNDERSTORMS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:20 AM CDTTornado WarningLIXLivingston25 min
Jun 27, 12:22 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard38 min
Jun 27, 2:45 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana60 min
Jun 27, 3:50 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.